Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 44, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Mar 25, 2007, 6:41 PM CDT for Andrews County, Texas. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 25, 2007, 6:41 PM CDT (23:41 UTC)
- Expired
- Mar 26, 2007, 12:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Andrews County, TX
The radar
The Midland/Odessa radar (KMAF), 58 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 7:34 PM CDT | FLASH FLOOD | Andrews, TX | ONE HALF TO ONE FOOT OF WATER ON HIGHWAY 385 THROUGH TOWN. |
| Mar 25, 9:26 PM CDT | FLASH FLOOD | Andrews, TX | SIX TO SEVEN INCHES OF STANDING WATER ON STATE HIGHWAY 176 IN ANDREWS...NEAR THE TOWN AND COUNTRY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1526 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 252345 FFWMAF TXC003-260545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 641 PM CDT SUN MAR 25 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... ANDREWS COUNTY IN WEST TEXAS... * UNTIL 1245 AM CDT * AT 640 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LARGE AREA OF THUNDERSTORMS ACROSS MUCH OF ANDREWS COUNTY. ADDITIONAL THUNDERSTORMS...PRODUCING TORRENTIAL RAINFALL...WILL MOVE INTO ANDREWS COUNTY FROM THE SOUTH AND AFFECT THE COUNTY FOR SEVERAL MORE HOURS. THIS ADDITIONAL RAINFALL WILL LIKELY RESULT IN FLASH FLOODING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE INTERSECTION OF SH 11...FRANKEL CITY...FLOREY AND ANDREWS FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE ACROSS FLOODED ROADS. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3211 10303 3212 10224 3251 10222 3251 10303 $$
2 follow-up statements
000 WGUS74 KMAF 260039 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 737 PM CDT SUN MAR 25 2007 TXC003-260545- ANDREWS- 737 PM CDT SUN MAR 25 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR ANDREWS COUNTY... AT 735 PM CDT...THE PUBLIC REPORTED FLASH FLOODING WITH ONE FOOT OF WATER ON HWY 385 IN ANDREWS. NWS METEOROLOGIST CONTINUE TO DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM THE CITY OF ANDREWS SOUTHWEST TO THE SH128/SH115 INTERSECTION. THESE STORMS WERE MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING LOCATIONS...ANDREWS AND FLOREY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. LAT...LON 3211 10303 3212 10224 3251 10222 3251 10303 $$
000 WGUS74 KMAF 260235 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 932 PM CDT SUN MAR 25 2007 TXC003-260545- ANDREWS- 932 PM CDT SUN MAR 25 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR ANDREWS COUNTY... AT 930 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM EARLIER THUNDERSTORMS WITH 6 INCHES OF STANDING WATER IN ANDREWS ON SH 176. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. LAT...LON 3211 10303 3212 10224 3251 10222 3251 10303 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 2:08 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Mar 25, 2:08 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
208 PM CDT SUN MAR 25 2007
.SHORT TERM...
TSTMS ALREADY DEVELOPING ACRS THE TRANS PECOS WELL AHEAD OF WELL
DEFINED SHRTWV TROF MOVING E OUT OF BAJA. LOW LEVEL MSTR INCREASING
AT ALPINE/FST WITH SE FLOW IN PLACE AND WHERE MSAS IS DEPICTING
MODEST MSTR CONVERGENCE. VISIBLE IMAGERY CONTINUES TO INDICATE
SUFFICIENT BREAKS IN CLOUDS FOR INSOLATION TO INCREASE SB
INSTABILITY. 7H-5H LR/S GREATER THAN 7 C/KM AND DWPNTS IN THE 50S
YIELDING SB CAPES AS HIGH AS 1500 J/KG. DRIER LOW LEVEL AIR W OF THE
RIO GRANDE WILL MOVE/MIX AND SHARPEN LOW LEVEL MSTR GRADIENT AND
INCREASE CONVERGENCE THIS P.M.. GFS/WRF INDICATE (PER 85H-5H OMEGA
FIELDS) THAT STRONG/DEEP LIFT WILL BE NEAR OR CROSSING THE RIO
GRANDE BTWN KELP AND THE BIG BEND AROUND 00Z AND EXPECT NUMEROUS
TSTMS WILL DEVELOP AND WITH 0-6KM BULK SHEAR OF 50-60KT SOME
SUPERCELLS WILL BE POSSIBLE. AS 5H LOW MOVES ENE OVERNIGHT IT WILL
PASS NEAR BIG BEND WITH LARGE COMPLEX LIKELY EVOLVING WHICH WILL
RESULT IN WIDESPREAD HVY RAIN THREAT...ESPECIALLY ACRS THE LOWER TRANS
PECOS. LOWER TRANS PECOS RECEIVED SOME THIS MORNING AND WITH PW/S
NEAR ONE INCH HAVE OPTED INCLUDE TRANS PECOS IN FLASH FLOOD WATCH
THRU 15Z MON. STORM MOTION WILL FAVOR INDIVIDUAL CELLS TO MOVE INTO
PB THIS EVENING AND OVERNIGHT BUT HAVE REFLECTED A DECREASING CHANCE
OF RAIN FROM S TO N.
.LONG TERM...
NO MAJOR CHANGES MADE TO LONG TERM AS PREVIOUS FORECAST PACKAGE
LOOKED IN LINE WITH MODELS AND CURRENT THINKING.
MODELS STILL INDICATING THAT UPPER LEVEL LOW WILL EJECT OUT THROUGH
THE SOUTHERN FRINGES OF OUR FORECAST AREA MONDAY AFTERNOON AND
EVENING. HAVE CONTINUED RAIN CHANCES... THAT TAPER TO THE EAST...
THROUGH EARLY TUESDAY MORNING. MODEL SOUNDINGS CONTINUE TO INDICATE
POSSIBILITIES OF HEAVY RAINFALL THROUGH THAT DURATION...ESPECIALLY
ACROSS THE LOWER TRANS PECOS. PWATS THROUGH THAT AREA ARE FORECAST
TO REMAIN AT OR ABOVE 1 INCH THROUGH TUESDAY MORNING WHEN THE NEXT
DRYING TREND BEGINS TO MOVE IN. WILL HAVE TO CONTINUE TO MONITOR
FOR ANY FLOODING POTENTIAL.
AROUND MIDWEEK...A FRONT WILL DROP INTO THE AREA AND BRING ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA...STARTING IN THE
EASTERN PORTIONS OF THE FORECAST AREA...THEM EXPANDING WEST INTO
THURSDAY AND FRIDAY. RIGHT NOW...HAVE THE FARTHEST WESTERN EXTENT
LYING ROUGHLY DOWN THE LEE SIDE OF THE WEST TEXAS AND SOUTHEAST NEW
MEXICO MOUNTAINS. TEMPERATURES THAT WILL HAVE CLIMBED BACK TO NEAR
80 FOR MANY LOCATIONS THROUGH WEDNESDAY...WILL DROP DOWN INTO THE
UPPER 60S TO LOWER 70S FOR MANY LOCATIONS ACROSS THE FORECAST AREA
BY FRIDAY. WILL SEE COOLEST LOWS SEEN IN A WHILE TOWARDS THE END OF
THE WEEK AS DEWPOINTS ARE ALLOWED TO DROP BACK DOWN IN THE TO 20S.
MOST LOCATIONS WILL EXPERIENCE OVERNIGHT TEMPS IN THE LOWER TO MID
40S FOR FRIDAY AND SATURDAY MORNINGS. INTERESTINGLY ENOUGH...THE
NORMAL LOW FOR KMAF FOR THIS TIME OF YEAR IS IN THE LOW 40S...SO
THIS WILL ACTUALLY BE NORMAL...BUT MAY STILL FEEL CHILLY TO SOME.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 59 68 54 78 / 50 60 10 0
CARLSBAD NM 51 76 50 82 / 40 20 10 0
DRYDEN TX 58 72 55 81 / 80 70 10 0
FORT STOCKTON TX 56 69 55 82 / 70 60 10 0
GUADALUPE PASS TX 50 71 53 75 / 60 20 0 0
HOBBS NM 52 74 51 80 / 40 30 10 0
MARFA TX 52 67 44 75 / 70 40 0 0
MIDLAND INTL AIRPORT TX 56 68 52 79 / 50 50 10 0
ODESSA TX 56 69 53 79 / 50 50 10 0
WINK TX 57 73 52 85 / 50 40 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH FROM 5 PM CDT /4 PM MDT/ THIS AFTERNOON TO 10
AM CDT /9 AM MDT/ MONDAY FOR THE FOLLOWING ZONES...BIG BEND
AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...
MARFA PLATEAU...PECOS...PRESIDIO VALLEY...REEVES COUNTY AND
UPPER TRANS PECOS...TERRELL...VAN HORN AND HIGHWAY 54
CORRIDOR.
&&
49/13Hazardous weather outlook, Mar 25, 2:50 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 PM CDT SUN MAR 25 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-262000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 250 PM CDT SUN MAR 25 2007 /150 PM MDT SUN MAR 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO PERSIST ACROSS MUCH OF THE AREA INTO THE NIGHT. A STRONG UPPER LOW MOVING THROUGH NORTHERN MEXICO WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS. STORMS THAT DEVELOP IN THE MOUNTAINS WILL MOVE NORTHEAST INTO THE PLAINS. SOME STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG DOWNBURST WINDS IN EXCESS OF 60 MPH. THESE STORMS ARE ALSO EXPECTED TO PRODUCE VERY HEAVY RAIN RESULTING IN A FLOODING AND FLASH FLOODING SITUATION...ESPECIALLY ACROSS THE LOWER TRANS PECOS MONDAY MORNING. THE MOST FAVORED ARE FOR FLOODING RAINS WILL BE NEAR FORT STOCKTON...TO PRESIDIO...TO THE BIG BEND...TO THE DRYDEN AND SHEFFIELD AREAS AND FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL CONTINUE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO MONDAY. THE UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF THE TEXAS BIG BEND ON MONDAY...AND AS IT DOES SO...RAIN CHANCES WILL END FROM WEST TO EAST BUT THERE STILL MAY BE LINGERING FLOODING PROBLEMS ACROSS THE LOWER TRANS PECOS. THUNDERSTORM CHANCES WILL INCREASE SLIGHTLY TUESDAY NIGHT INTO WEDNESDAY AS ANOTHER UPPER LEVEL STORM SYSTEM DEVELOPS OVER THE CENTRAL ROCKIES. AT THIS TIME THE THREAT OF SEVERE WEATHER WITH THIS SYSTEM APPEARS LOW. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Mar 25, 5:05 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
505 PM CDT SUN MAR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL PECOS 31.41N 103.50W
03/25/2007 E0.88 INCH REEVES TX LAW ENFORCEMENT
PECOS PD REPORTED NICKEL SIZED HAIL OCCURING IN PECOS.
0502 PM HAIL 2 N PECOS 31.44N 103.50W
03/25/2007 E0.88 INCH REEVES TX PUBLIC
PUBLIC REPORTED NICKEL SIZED HAIL ON US 285 NORTH OF
PECOS
&&
MUELLERLocal storm report, Mar 25, 5:13 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
513 PM CDT SUN MAR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL PECOS 31.41N 103.50W
03/25/2007 E0.75 INCH REEVES TX EMERGENCY MNGR
EMERGENCY MANAGER REPORTED INTERSTATE 20 NEAR PECOS
COVERED WITH HAIL...CAUSING TRAFFIC TO SLOW AND STOP.
&&
MUELLERLocal storm report, Mar 25, 5:33 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
533 PM CDT SUN MAR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FUNNEL CLOUD 5 SW PECOS 31.36N 103.56W
03/25/2007 REEVES TX PUBLIC
PUBLIC REPORTED FUNNEL CLOUD TO BROADCAST MEDIA.
0440 PM HAIL 5 SW PECOS 31.36N 103.56W
03/25/2007 E1.75 INCH REEVES TX PUBLIC
PUBLIC REPORTED GOLF BALL SIZED HAIL TO BROADCAST MEDIA.
&&
MUELLERSpecial weather statement, Mar 25, 5:34 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 534 PM CDT SUN MAR 25 2007 TXZ079-080-252330- PRESIDIO VALLEY-MARFA PLATEAU- 534 PM CDT SUN MAR 25 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN PRESIDIO COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF RUIDOSA AT 534 PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM IS INTENSIFYING AND MAY BECOME SEVERE. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Local storm report, Mar 25, 5:44 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
544 PM CDT SUN MAR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD BARSTOW 31.46N 103.39W
03/25/2007 WARD TX TRAINED SPOTTER
REPORTED WATER APPROXIMATELY ONE AND A HALF FOOT OVER
INTERSTATE 20 SERVICE ROADS...AND BAR DITCHES ALONG THE
INTERSTATE ARE FULL.
&&
MUELLERLocal storm report, Mar 25, 6:11 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
611 PM CDT SUN MAR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL PRESIDIO 29.56N 104.36W
03/25/2007 E0.88 INCH PRESIDIO TX LAW ENFORCEMENT
FALLING DIRECTLY IN TOWN.
&&
MUELLERThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 1:54 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 66 min |
| Mar 25, 2:15 PM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 20 hr |
| Mar 25, 2:30 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 60 min |
| Mar 25, 2:59 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 61 min |
| Mar 25, 3:54 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 66 min |
| Mar 25, 4:08 PM CDT | Flash Flood Warning | MAF | Reeves | 5 hr |
| Mar 25, 4:50 PM CDT | Flash Flood Warning | MAF | Loving | 4 hr |
| Mar 25, 4:50 PM CDT | Tornado Warning | MAF | Reeves | 25 min |
| Mar 25, 5:10 PM CDT | Severe Thunderstorm Warning | MAF | Ward | 50 min |
| Mar 25, 5:32 PM CDT | Flash Flood Warning | MAF | Ward | 3 hr |
| Mar 25, 5:46 PM CDT | Flash Flood Warning | MAF | Winkler | 5 hr |
| Mar 25, 5:50 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 55 min |
| Mar 25, 6:01 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 59 min |
| Mar 25, 6:57 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 63 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.